MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGET DEVICE T2 RECON; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TARGET DEVICE T2 RECON; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1806-3100
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the following: "one wire broke and we miss the jig three times at the very end after many attempts throughout the surgery.The broken wire intra op that we could not remove, and also, a missing attempt to pass the wire through the nail x3." update : ((b)(6) 2021) the procedure was completed successfully.However, only one screw was placed on the femoral head, as the broken wire was on the trajectory of the second screw.The procedure was delayed by 42 minutes.
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported the following: "one wire broke and we miss the jig three times at the very end after many attempts throughout the surgery.The broken wire intra op that we could not remove, and also, a missing attempt to pass the wire through the nail x3.".Update : ((b)(6) 2021).The procedure was completed successfully.However, only one screw was placed on the femoral head, as the broken wire was on the trajectory of the second screw.The procedure was delayed by 42 minutes.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is conforming to specifications and fully functional.The device inspection revealed the following: the received target device t2 recon.Shows traces of a frequent and intense use as evident by worn out surface around sleeve hole.However, a functional test was performed by using received devices (target device & k-wire sleeve) & sample devices (nail & k-wire).K-wire was able to pass through the sleeve hole to the nail without any misalignment hence, the reported event could not be confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation and available information, the exact root cause of the alleged misdrilling could not be confirmed as the device was found to be functionally ok.However, as a secondary observation, it was found that the sleeve hole was slightly worn out but it had no impact on the alleged event.If any further information is provided, the complaint report will be updated.

Brand Name
TARGET DEVICE T2 RECON
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12959443
Report Number0009610622-2021-00809
Device Sequence Number1855142
Product Code HSB
UDI-Device Identifier04546540654939
UDI-Public04546540654939
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K102992
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-3100
Device Catalogue Number18063100
Device Lot NumberKME904270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer03/19/2022
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown